Georgia, 2010Damaging Winds and Lightning Strike in Georgia, July 12, 2010
July 12, 2010 · NWS CHS · 10 events in 5 counties and zones
Thunderstorms developed along a weak frontal boundary aided by a weak shortwave trough, and advanced eastward into an unstable and weakly sheared environment over southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $29,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a weak frontal boundary aided by a weak shortwave trough, and advanced eastward into an unstable and weakly sheared environment over southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 12, 1:08 PM EST, 46 minutes earlier.
Area forecast discussion, Jul 12, 1:08 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT MON JUL 12 2010
...PRELIMINARY AREA FORECAST DISCUSSION...
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON TUESDAY...THEN
BECOME STATIONARY AND DISSIPATE BEFORE REACHING THE AREA DURING
MID WEEK. EXPANDING ATLANTIC HIGH PRESSURE AND AN INLAND SURFACE
TROUGH WILL THEN PREVAIL THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
NUMEROUS TSTMS ARE ERUPTING ACROSS EAST-CENTRAL GEORGIA AND PARTS
OF THE CENTRAL SAVANNAH RIVER AREA AHEAD OF A SURFACE TROUGH AND
WEAK LOW PRESSURE CENTERED JUST EAST OF MACON. THE SURFACE TROUGH
EXTENDED FROM NEAR ALBANY GEORGIA NORTHEAST TO ORANGEBURG AT
12/18Z AND HAS MOVED LITTLE SINCE THIS MORNING. THE ATMOSPHERE
AHEAD OF THE FRONT IS RAPIDLY DESTABILIZING WITH SBCAPES NEAR 4000
J/KG...LI NEAR -9C AND LOW-LEVEL LAPSE APPROACHING 8C/KM. RUC
SOUNDINGS SUPPORT EVEN FURTHER DESTABILIZATION AS THE AFTERNOON
PROGRESSES AS TEMPERATURES PEAK IN THE LOWER-MID 90S WITH
DEWPOINTS IN THE MID-UPPER 70S. A NUMBER OF MESOSCALE BOUNDARIES
ARE BEGINNING TO APPEAR ON RADAR IMAGERY WITH SURFACE OBSERVATIONS
SUGGESTING THE SEA BREEZE HAS PASSED SAVANNAH-BEAUFORT AND
CHARLESTON. SATELLITE AS WELL AS OBSERVATIONS FROM PINOPOLIS ALSO
SUGGEST A ROBUST LAKE BREEZE HAS DEVELOPED AROUND LAKES MARION
AND MOULTRIE. EXPECT MESOSCALE PROCESSES TO BEGIN TO DOMINATE OVER
THE NEXT SEVERAL HOURS AS OUTFLOW COLLISIONS OCCUR AND UVM
ENHANCES EVEN MORE AHEAD OF A SHORTWAVE MOVING ACROSS CENTRAL
GEORGIA. PLAN TO INCREASE POPS TO 50-80 PERCENT FOR A MUCH OF THE
AFTERNOON FOR THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING
HOURS WITH THE HIGHEST GRIDDED POPS CLUSTERED ACROSS THE INTERIOR
FROM STATESBORO UP THROUGH MONCKS CORNER.
SEVERE TSTMS WITH DAMAGING WINDS ARE CERTAINLY A POSSIBILITY
WITH MODEL AND OBSERVED SOUNDING DEPICTING DCAPES NEAR 1500 J/KG
AND...FAVORABLE DELTA EPT VALUES AND A WET-MICROBURST SEVERITY
INDEX IN EXCESS OF 100. 0-6KM BULK SHEAR WILL NOT BE AS STRONG AS
SUNDAY WITH ONLY ABOUT 20-25 KT DEPICTED IN THE LATEST RUC...HOWEVER
THIS MAY BE JUST ENOUGH ALONG WITH BOUNDARY COLLISIONS...TO SUPPORT
A RISK FOR LOOSELY ORGANIZED SEVERE TSTMS...MAINLY INLAND. OF
COURSE WITH THE SEA BREEZE LURKING ABOUT...THE RISK MAY EXTEND TO
THE COAST THIS EVENING DEPENDING ON HOW TSTM CLUSTERS EVOLVE
FARTHER INLAND. FOR THIS REASON...A SEVERE TSTM WATCH HAS BEEN
ISSUED ALL THE WAY TO THE COAST INCLUDING THE COASTAL WATERS UNTIL
9 PM EDT.
IT WILL BE WARM AND MUGGY NIGHT WITH LOWS IN THE MID-UPPER 70S
EXCEPT AROUND 80 AT THE BEACHES.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
TO BE ISSUED.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
TO BE ISSUED.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
TSTMS ARE RAPIDLY DEVELOPING ACROSS EAST CENTRAL GEORGIA AS A
SHORTWAVE APPROACHES FROM THE WEST. ACTIVITY WILL CONTINUE TO
EXPAND IN BOTH COVERAGE AND INTENSITY THROUGH THE AFTERNOON.
CURRENT TIME PLACEMENT TOOLS SUGGEST TSTMS MAY REACH KSAV AS EARLY
AS 20Z AND KCHS AROUND 21Z. WILL INCLUDE A TEMPO GROUP FOR 3SM
TSRA ALONG WITH CONVECTIVE WIND GUSTS TO 25 KT TO TREND.
ADDITIONAL AMENDMENTS MAY BE NEEDED AS SHORTER TERM TRENDS BECOME
MORE APPARENT. ONCE CONVECTION DIES OFF THIS EVENING...EXCEPT
DEBRIS CLOUDINESS TO GRADUALLY GIVE WAY TO MOSTLY CLEAR SKIES. WET
GROUNDS MAY SUPPORT PATCHY GROUND FOG AT BOTH TERMINALS WITH
MARGINAL MVFR CONDITIONS.
EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR GROUND FOG
POSSIBLE AROUND DAYBREAK EACH MORNING. SCATTERED SHRA/TSRA COULD
RESULT IN BRIEF FLIGHT CATEGORY RESTRICTIONS MAINLY EACH
AFTERNOON/EVENING.
&&
.MARINE...
TO BE ISSUED.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES AND EXTRATROPICAL SURGE GUIDANCE SUGGESTS TIDES
IN THE CHARLESTON HARBOR WILL PEAK NEAR 7.0 FT MLLW. WILL ISSUE A
COASTAL FLOOD ADVISORY FOR ALL OF OUR SOUTH CAROLINA COASTAL ZONES
TO COVER THE POTENTIAL FOR SHALLOW COASTAL FLOODING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ101-116>119-
137>141.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ042>045-
047>052.
COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR SCZ048>051.
MARINE...NONE.
&&Hazardous weather outlook, Jul 12, 1:51 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT MON JUL 12 2010
GAZ087-088-099-100-114-115-SCZ040-131030-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
251 PM EDT MON JUL 12 2010
...SEVERE THUNDERSTORM WATCH 458 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
EXCESSIVE HEAT...HEAT INDEX VALUES MAY REACH 105 DEGREES OR
GREATER THROUGH MUCH OF THE WEEK...POSSIBLY RESULTING IN THE NEED
FOR HEAT ADVISORIES ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
GAZ101-116>119-137>141-SCZ042>045-047-052-131030-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
251 PM EDT MON JUL 12 2010
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 458 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
EXCESSIVE HEAT...HEAT INDEX VALUES MAY REACH 105 DEGREES OR
GREATER THROUGH MUCH OF THE WEEK...POSSIBLY RESULTING IN THE NEED
FOR HEAT ADVISORIES ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
AMZ350-352-354-131030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
251 PM EDT MON JUL 12 2010
...SEVERE THUNDERSTORM WATCH 458 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
AMZ374-131030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
251 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...STRONG TO SEVERE THUNDERSTORMS MAY IMPACT
THE COASTAL WATERS THIS AFTERNOON AND EVENING. WINDS IN EXCESS OF
35 KNOTS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ048>051-131030-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
251 PM EDT MON JUL 12 2010
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 458 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
EXCESSIVE HEAT...HEAT INDEX VALUES MAY REACH 105 DEGREES OR
GREATER THROUGH MUCH OF THE WORK WEEK...POSSIBLY RESULTING IN THE
NEED FOR HEAT ADVISORIES ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
AMZ330-131030-
CHARLESTON HARBOR-
251 PM EDT MON JUL 12 2010
...SEVERE THUNDERSTORM WATCH 458 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Local storm report, Jul 12, 12:08 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
108 PM EDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 1 NNW EULONIA 31.55N 81.44W
07/11/2010 MCINTOSH GA PUBLIC
1 LARGE OAK LIMB DOWN. 6 FEET IN LENGTH. 6 INCHES IN
DIAMETER AT THE BASE. NUMEROUS SMALL LIMBS DOWN. TIME
ESTIMATED FROM RADAR.
&&
VBSpecial weather statement, Jul 12, 1:06 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT MON JUL 12 2010
GAZ087-099-100-121845-
BULLOCH-CANDLER-JENKINS-
206 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER...BULLOCH AND
JENKINS COUNTIES THROUGH 245 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROGERS TO
OLIFFTOWN...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...GEORGIA SOUTHERN...HERNDON...HOPEULIKIT...
METTER...MIDDLEGROUND...MILLEN...PERKINS...PORTAL...PULASKI...
SCARBORO...STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 9 PM EDT.
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3251 8217 3256 8209 3254 8204 3260 8201
3269 8211 3278 8214 3288 8213 3292 8208
3292 8195 3294 8191 3293 8179 3290 8176
3267 8187 3263 8184 3238 8176 3238 8221
TIME...MOT...LOC 1806Z 270DEG 14KT 3285 8202 3247 8208Special weather statement, Jul 12, 1:43 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT MON JUL 12 2010
GAZ099-100-121915-
BULLOCH-CANDLER-
243 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER AND BULLOCH
COUNTIES THROUGH 315 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WESTSIDE...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...MIDDLEGROUND...
PORTAL...PULASKI...REGISTER...STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3254 8198 3259 8174 3254 8167 3253 8163
3227 8161 3229 8207
TIME...MOT...LOC 1843Z 275DEG 15KT 3244 8188Thunderstorm Wind, Screven
- When
- July 12, 1:54 PM EST to 1:55 PM EST
- Where
- Screven County, 1.8 mi NW of Hilltonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.900, -81.670
Law enforcement reported a tree down on Millhaven Road near Route 24, one mile north-northwest of Hilltonia, Georgia.
Thunderstorm Wind, Bulloch
- When
- July 12, 1:54 PM EST to 1:55 PM EST
- Where
- Bulloch County, 3.22 mi ENE of Clito
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -81.720
Law enforcement reported a few trees down, one on Old River Road near Highway 301 and a couple down on Cypress Lake Road, near Statesboro, Georgia.
Thunderstorm Wind, Effingham
- When
- July 12, 3:19 PM EST to 3:20 PM EST
- Where
- Effingham County, 2.15 mi NNE of Stillwell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.410, -81.240
Law enforcement reported a tree down on Indigo Road near Stillwell Clyo Road, 2 miles north-northeast of Stillwell, Georgia.
Thunderstorm Wind, Chatham
- When
- July 12, 3:41 PM EST to 3:42 PM EST
- Where
- Chatham County, 0.59 mi E of Pooler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.120, -81.240
A trained weather spotter estimated thunderstorm wind gusts of 50 to 60 mph in Pooler, Georgia near Interstate 95.
Thunderstorm Wind, Effingham
- When
- July 12, 3:50 PM EST to 3:51 PM EST
- Where
- Effingham County, 2.44 mi WSW of Exley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.220, -81.260
Law enforcement reported a tree down on Kollic Helmey Road near Hodgeville Road, 4 miles northwest of Meinhard, Georgia.
Lightning, Chatham
- When
- July 12, 4:00 PM EST
- Where
- Chatham County, Pooler
- Injuries
- 4 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.120, -81.250
Broadcast media reported that four residents of an apartment complex felt lightning go right through their building as it struck on Monday afternoon, July 12th, 2010. The Pooler, Georgia Fire Department said the residents were inside a building at the Carlisle, formerly the Alta Town Lakes apartments, when the lightning hit their units at 385 Godley Station Boulevard. They said no one was seriously injured. There was no damage to the apartments. One or the individuals said he was just standing by the refrigerator, opened it up and the next thing he knew, he felt something go straight through his hand. It felt like it went down my spine and hit me in the head like somebody punched me in the face and then I felt it go out my foot, but it happened in just like a second, he said. Next thing i know, I was on the ground, and it felt like the room was spinning, like fast, said resident John McDonald. He said he had a massive headache, but was not seriously hurt.
Thunderstorm Wind, Liberty
- When
- July 12, 5:35 PM EST to 5:36 PM EST
- Where
- Liberty County, 2.45 mi ESE of Seabrook
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.710, -81.280
Law enforcement reported a tree down on Islands Highway near Kings Road, 1 mile north-northwest of Halfmoon Landing, Georgia.
Thunderstorm Wind, Liberty
- When
- July 12, 5:37 PM EST to 5:38 PM EST
- Where
- Liberty County, 2.73 mi ESE of Seabrook
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -81.280
Law enforcement reported a wind gust between 65 and 70 mph measured by a boat anemometer, two damaged docks, and that two pleasure craft had sank near Halfmoon Landing, Georgia.
Thunderstorm Wind, Liberty
- When
- July 12, 5:37 PM EST to 5:38 PM EST
- Where
- Liberty County, 2.73 mi ESE of Seabrook
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -81.280
Law enforcement reported multiple trees down on homes along Camellia Road in Halfmoon Landing, Georgia.
Thunderstorm Wind, Chatham
- When
- July 12, 6:17 PM EST to 6:18 PM EST
- Where
- Chatham County, 1.17 mi W of Paradise Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 31.970, -81.100
Law enforcement reported a tree down near the intersection of Mistwoode Lane and Whitfield Avenue, 6 miles south-southwest of Savannah, Georgia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Flash Flooding and Flood in North Carolina, July 12, 20101 injured · $90,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248527, 248533, 248534, 248535, 248536, 248525, 248539, 248542, 248543, 248541.